Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 233, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 28, 2018, 2:12 AM MDT for Garden County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2018, 2:12 AM MDT (08:12 UTC)
- Expired
- Jul 28, 2018, 3:00 AM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Garden County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
334
WUUS53 KLBF 280812
SVRLBF
NEC069-280900-
/O.NEW.KLBF.SV.W.0233.180728T0812Z-180728T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
212 AM MDT SAT JUL 28 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northern Garden County in the Panhandle of Nebraska...
* Until 300 AM MDT.
* At 212 AM MDT, a severe thunderstorm was located 11 miles southeast
of Antioch, or 22 miles southeast of Alliance, moving southeast at
20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Crescent Lake National Wildlife Refuge, Richardson Lake, Mumper,
Herman Lake, Jerry Lake, Britton Lake, Kincaid Lake, Wild Horse
Flats and Tralnor Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4193 10267 4201 10253 4201 10207 4185 10207
4162 10263 4174 10264 4175 10267 4177 10267
4177 10268 4191 10268
TIME...MOT...LOC 0812Z 321DEG 17KT 4194 10249
HAIL...0.75IN
WIND...60MPH
$$
ET1 follow-up statement
979
WWUS53 KLBF 280841
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
241 AM MDT SAT JUL 28 2018
NEC069-280900-
/O.CON.KLBF.SV.W.0233.000000T0000Z-180728T0900Z/
Garden NE-
241 AM MDT SAT JUL 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM MDT
FOR NORTHERN GARDEN COUNTY...
At 241 AM MDT, a severe thunderstorm was located 8 miles east of
Crescent Lake National Wildlife Refuge, or 23 miles north of Oshkosh,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crescent Lake National Wildlife Refuge, Richardson Lake, Jerry Lake,
Mumper and Britton Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4194 10222 4192 10207 4185 10207 4162 10263
4174 10264
TIME...MOT...LOC 0841Z 315DEG 35KT 4174 10225
HAIL...0.75IN
WIND...60MPH
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:44 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 27, 10:44 PM MDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1144 PM CDT Fri Jul 27 2018 .SHORT TERM...(This evening through Saturday) Issued at 228 PM CDT Fri Jul 27 2018 The near term concern is thunderstorms with severe storms possible mainly west of Ellsworth through North Platte this evening. Overcast skies with showers and a few thunderstorms have limited the instability this afternoon, and thus the potential for widespread severe storms into this evening. Models do however indicate a mid level disturbance currently extending from southwest South Dakota thorugh southeast Wyoming to increase thunderstorm coverage this evening, especially for areas south of Highway 2. In addition to an isolated hail and wind threat, heavy rainfall will be an additional concern. Areas which have received heavy rainfall the past few days will be under increased chances for localized flooding, which includes eastern Keith, west and southeast Lincoln into Frontier County. Showers and thunderstorms chances lower to a low chance pop after midnight, while chances increase in the northeast to around 50 percent. On Saturday, as the disturbance moves into eastern Nebraska, showers and storms are likely during the morning with just a slight chance southwest. In the afternoon, an approach disturbance to the northwest, will bring increased chances for showers and storms to the northwest Sandhills, while still near a 30 percent chance southeast. Stratus will likely cover much of the forecast area during the morning, while still mostly cloudy into the afternoon. This will limit highs to only the low to mid 70s most areas with a light southeast wind through the day. .LONG TERM...(Saturday night through Friday) Issued at 228 PM CDT Fri Jul 27 2018 Northwest flow aloft will continue Saturday night thorugh Sunday night. This is due to upper level high pressure remaining anchored across the desert southwest, and a slow moving upper trough draped across the Great Lakes and Midwest. Shower and thunderstorm chances to remain near 50 percent most areas Saturday night and Sunday, with the best potential for heavy rainfall expected across southwest areas Saturday night. Unsettled, rather cool conditions are forecast though Sunday night, with scattered showers and thunderstorms and highs Sunday in the mid 70s. Only general thunderstorms forecast Sunday. Early next week an upper level low will develop near and east of the mid Missouri Valley and move eastward through Wednesday. With lingering shower and thunderstorm chances Monday, the remainder of the extended look dry. Upper level ridging will expand northward across the Rockies. The upper level ridge to the west will flatten out late next week. Flow aloft will become more zonal across the central and northern plains as this occurs, with highs returning to near normal in the middle 80s to around 90. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1142 PM CDT Fri Jul 27 2018 Ceilings will lower overnight across western and north central Nebraska to 1000 to 2500 FT AGL for both the KLBF and KVTN terminals. There will be a continued threat for thunderstorms overnight across western and north central Nebraska with coverage being isolated in nature. Will handle this with a VCTS mention for both terminals overnight. Ceilings will increase on Saturday but remain in the 3000 to 8000 FT AGL range for KVTN and the 3000 to 10000 FT AGL range for KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Jul 27, 6:49 PM MDT, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 749 PM CDT Fri Jul 27 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-290100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 749 PM CDT Fri Jul 27 2018 /649 PM MDT Fri Jul 27 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected to impact portions of western and north central Nebraska tonight. Isolated severe storms are possible with large hail, damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Isolated strong storms are possible Saturday and Saturday night across the Panhandle and southwest Nebraska. Hail and damaging winds are the primary threats. While isolated to scattered storms are possible Sunday as well, severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... There is a small chance spotters may be activated the rest of tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Local storm report, Jul 27, 8:46 PM MDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
946 PM CDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 9 SW GORDON 42.71N 102.33W
07/27/2018 E1.00 INCH SHERIDAN NE PUBLIC
&&
THORNELocal storm report, Jul 27, 9:22 PM MDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1022 PM CDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM HAIL 24 NE ELLSWORTH 42.31N 101.95W
07/27/2018 E1.00 INCH CHERRY NE PUBLIC
&&
THORNELocal storm report, Jul 27, 9:24 PM MDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1024 PM CDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM HAIL 2 NE RUSHVILLE 42.73N 102.44W
07/27/2018 M3.00 INCH SHERIDAN NE PUBLIC
DELAYED REPORT VIA SOCIAL MEDIA WITH PICTURES
&&
THORNELocal storm report, Jul 27, 9:31 PM MDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 PM CDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 1 W CROOKSTON 42.93N 100.77W
07/27/2018 E60.00 MPH CHERRY NE TRAINED SPOTTER
WIND GUSTS ESTIMATED AT 60 MPH ALONG WITH HEAVY RAIN AND
PEA SIZED HAIL.
0610 PM HAIL 14 S VALENTINE 42.67N 100.55W
07/27/2018 E0.75 INCH CHERRY NE PUBLIC
0841 PM HEAVY RAIN 39 SSE VALENTINE 42.35N 100.26W
07/27/2018 M1.60 INCH CHERRY NE COCORAHS
COCORAHS GAUGE REPORTS 1.60 INCHES OF RAIN IN 15 MINUTES.
0856 PM HAIL 18 N RUSHVILLE 42.97N 102.47W
07/27/2018 E1.75 INCH SHERIDAN NE PUBLIC
0903 PM HAIL 14 N RUSHVILLE 42.92N 102.47W
07/27/2018 E2.75 INCH SHERIDAN NE PUBLIC
REPORTS OF WINDOWS BROKEN OUT, TREE LIMBS DOWN AND POWER
OUTAGE.
0906 PM HAIL 13 N RUSHVILLE 42.90N 102.47W
07/27/2018 E2.00 INCH SHERIDAN NE PUBLIC
REPORTS OF 3 BROKEN WINDOWS AND HAIL COVERING THE GROUND.
0921 PM HAIL 2 NE RUSHVILLE 42.73N 102.44W
07/27/2018 M3.00 INCH SHERIDAN NE PUBLIC
DELAYED REPORT VIA SOCIAL MEDIA WITH PICTURES
0925 PM HAIL 7 SW GORDON 42.73N 102.30W
07/27/2018 E1.75 INCH SHERIDAN NE PUBLIC
0932 PM HAIL 9 SW GORDON 42.71N 102.33W
07/27/2018 E1.00 INCH SHERIDAN NE PUBLIC
1006 PM HAIL 24 NE ELLSWORTH 42.31N 101.95W
07/27/2018 E1.00 INCH CHERRY NE PUBLIC
1009 PM TSTM WND GST 23 NE ELLSWORTH 42.29N 101.97W
07/27/2018 E60.00 MPH CHERRY NE PUBLIC
&&
THORNELocal storm report, Jul 27, 9:32 PM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1032 PM CDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 1 W CROOKSTON 42.93N 100.77W
07/27/2018 E60.00 MPH CHERRY NE TRAINED SPOTTER
WIND GUSTS ESTIMATED AT 60 MPH ALONG WITH HEAVY RAIN AND
PEA SIZED HAIL.
0610 PM HAIL 14 S VALENTINE 42.67N 100.55W
07/27/2018 E0.75 INCH CHERRY NE PUBLIC
0841 PM HEAVY RAIN 39 SSE VALENTINE 42.35N 100.26W
07/27/2018 M1.60 INCH CHERRY NE COCORAHS
COCORAHS GAUGE REPORTS 1.60 INCHES OF RAIN IN 15 MINUTES.
0856 PM HAIL 18 N RUSHVILLE 42.97N 102.47W
07/27/2018 E1.75 INCH SHERIDAN NE PUBLIC
0903 PM HAIL 14 N RUSHVILLE 42.92N 102.47W
07/27/2018 E2.75 INCH SHERIDAN NE PUBLIC
REPORTS OF WINDOWS BROKEN OUT, TREE LIMBS DOWN AND POWER
OUTAGE.
0906 PM HAIL 13 N RUSHVILLE 42.90N 102.47W
07/27/2018 E2.00 INCH SHERIDAN NE PUBLIC
REPORTS OF 3 BROKEN WINDOWS AND HAIL COVERING THE GROUND.
0921 PM HAIL 2 NE RUSHVILLE 42.73N 102.44W
07/27/2018 M3.00 INCH SHERIDAN NE PUBLIC
DELAYED REPORT VIA SOCIAL MEDIA WITH PICTURES
0925 PM HAIL 7 SW GORDON 42.73N 102.30W
07/27/2018 E1.75 INCH SHERIDAN NE PUBLIC
0932 PM HAIL 9 SW GORDON 42.71N 102.33W
07/27/2018 E1.00 INCH SHERIDAN NE PUBLIC
1006 PM HAIL 24 NE ELLSWORTH 42.31N 101.95W
07/27/2018 E1.00 INCH CHERRY NE PUBLIC
1009 PM TSTM WND GST 23 NE ELLSWORTH 42.29N 101.97W
07/27/2018 E60.00 MPH CHERRY NE PUBLIC
&&
THORNESpecial weather statement, Jul 28, 1:46 AM MDT, 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
146 AM MDT SAT JUL 28 2018
NEZ004-022-023-094-280830-
Sheridan NE-Grant NE-Western Cherry NE-Garden NE-
146 AM MDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...WESTERN
GRANT...NORTHERN GARDEN AND SOUTHERN SHERIDAN COUNTIES UNTIL 230 AM
MDT...
At 146 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 27 miles southeast of Gordon to 8 miles
southwest of Antioch. Movement was southeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Ellsworth, Hyannis, Ashby, Antioch, Crescent Lake National Wildlife
Refuge, Duluth, Big Hill, Dipping Vat Meadow, Billys Lake, Swede
Lake, Deer Lake, Britton Lake, Intersection of Highway 61 and Survey
Valley Road, Miles Lake, Mumper, Wickson Lake, Diamond Lake, Herman
Lake, Whitman Road crossing the North Branch of the Middle Loup River
and Adams Flats.
This includes the following highways...
Highway 250 between mile markers 1 and 21.
Highway 2 between mile markers 96 and 153.
Highway 61 between mile markers 155 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4215 10274 4262 10197 4227 10124 4162 10223
4182 10268 4200 10268 4201 10270 4209 10270
4210 10274
TIME...MOT...LOC 0746Z 300DEG 41KT 4249 10189 4196 10269
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:13 PM MDT | Special Weather Statement | LBF | Custer | 47 min |
| Jul 27, 6:36 PM MDT | Special Weather Statement | LBF | Blaine, Thomas | 54 min |
| Jul 27, 7:46 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 59 min |
| Jul 27, 8:11 PM MDT | Special Weather Statement | LBF | Custer | 49 min |
| Jul 27, 8:25 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 50 min |
| Jul 27, 9:06 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 22 min |
| Jul 28, 1:46 AM MDT | Special Weather Statement | LBF | Grant | 44 min |
| Jul 28, 2:26 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 49 min |
| Jul 28, 3:10 AM MDT | Special Weather Statement | LBF | Arthur | 50 min |
| Jul 28, 4:46 AM MDT | Special Weather Statement | LBF | Chase | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.